Bow Wow Opens Up About His Cough Syrup Addiction

Catherine Michelle

September 13, 2018

Bow Wow

 

Following the death of Mac Miller on Friday (September 7) from an apparent drug overdose, another rapper is opening up on his own battle with addiction.

 

Bow Wow shared his difficult journey, taking to Twitter to speak candidly about his past cough syrup addiction – and encourage his young followers to stop taking drugs.

 

 

 

In a series of tweets, the Growing Up Hip Hop: Atlanta star wrote:

 

“To the youth — stop with these dumb a** drugs. I’m going to let something out. When me and Omarion worked on FACE OFF album, I was high off lean everyday! When y’all saw me on BET going off on Torae I was high off lean. My attitude, everything changed. My fans started to…

 

Turn on me, my family too. I never promoted lean in my songs. The whole time I was on the UCP tour with Chris [Brown] I WAS SIPPING 4’s at least 7 times a day. I was addicted until our show in Cincinnati… I came off stage and passed out, woke up in the hospital [and] was having withdrawals.

 

I never felt a pain like that ever. It was summer but I was walking round with 3 hoodies on because I was so cold. I missed the Chicago show of that tour, Baltimore show, BECAUSE I WAS F**KING HIGH AND SICK!!!! That sh** is not cool and I was doing it to be cool!”

 

Bow Wow 2

 

“Kick that sh**! Be a good son or daughter. Be the best you. Ima start being more vocal. We gotta save the youth from going out early. Parents watch your kids. Explain to them. We want y’all to live man. I almost died f**king with syrup. To this day I’m affected, my stomach will…

 

Never be the same and it hasn’t been. DRUG FREE IS THE WAY TO BE! Smarten up tighten up out here. We can’t lose no more of you. Not one! I love all y’all. The young artist all the kids around the world… don’t follow a trend. Break the cycle. PEACE.

 

Go back and watch the Face Off show BET gave us! Look how dumb I looked. My ranting, I was angry every day. They try to protect the truth by saying I was dehydrated… nawww bro. I WAS HIGH OFF PROMETHAZINE CODEINE! Actavis. SAY NO TO THESE DRUGS.”